Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 20, NWS St. Louis, MO

February 16, 2008Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Feb 16, 2008, 8:14 AM CST for Marion County, Missouri. It took effect at Feb 17, 2008, 5:30 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 8:14 AM CST (14:14 UTC)
In effect from
Feb 17, 2008, 5:30 AM CST
Expired
Feb 18, 2008, 8:08 AM CST
In force
27 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 161414
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
814 AM CST SAT FEB 16 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY

.THIS FLOOD WARNING IS A RESULT OF ANTICIPATED 1.5 TO 2 INCHES OF 
PRECIPITATION ACROSS THE NORTH RIVER BASIN OVER THE NEXT 24 TO 36 HOURS...

A VIGOROUS LOW PRESSURE CENTER IS EXPECTED TO MOVE ACROSS CENTRAL 
MISSOURI OVERNIGHT TONIGHT AND INTO SUNDAY MORNING.  HEAVY RAINS ARE 
TO BE ANTICIPATED FOR MUCH OF NORTHERN MISSOURI.  MUCH OF THIS RAIN
WILL RUNOFF INTO THE NORTH RIVER BASIN AS SOILS ARE CURRENTLY FROZEN.

LOCAL RESIDENTS LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF 
POSSIBLE FLOODING.  DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.  TURN
AROUND, DONT DROWN.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-171413-
/O.NEW.KLSX.FL.W.0020.080217T1003Z-080219T1500Z/
/PALM7.1.ER.080217T1003Z.080217T1800Z.080218T1500Z.NO/
814 AM CST SAT FEB 16 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH RIVER AT PALMYRA.
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:30 AM SATURDAY THE STAGE WAS 9.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CONTINUE TO
  RISE TO NEAR 18.7 FEET BY EARLY AFTERNOON ON SUNDAY. 
* THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/17  02/18  02/19  02/20  02/21

NORTH RIVER
  PALMYRA          16    9.8      18.5   16.6   12.1   10.7   10.4
7 follow-up statements
000 
WGUS83 KLSX 161944
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
144 PM CST SAT FEB 16 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF ANTICIPATED 1.5 TO 2 INCHES OF 
PRECIPITATION ACROSS THE NORTH RIVER BASIN OVER THE NEXT 
24 TO 36 HOURS...

A VIGOROUS LOW PRESSURE CENTER IS EXPECTED TO MOVE ACROSS CENTRAL 
MISSOURI OVERNIGHT TONIGHT AND INTO SUNDAY MORNING.  HEAVY RAINS ARE 
TO BE ANTICIPATED FOR MUCH OF NORTHERN MISSOURI.  MUCH OF THIS RAIN
WILL RUNOFF INTO THE NORTH RIVER BASIN AS SOILS ARE CURRENTLY FROZEN.

LOCAL RESIDENTS LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF 
POSSIBLE FLOODING.  DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.  TURN
AROUND, DONT DROWN.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-171944-
/O.EXT.KLSX.FL.W.0020.080217T1007Z-080219T1500Z/
/PALM7.1.ER.080217T1007Z.080217T1800Z.080218T1500Z.NO/
144 PM CST SAT FEB 16 2008

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:30 PM SATURDAY THE STAGE WAS 9.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CONTINUE TO
  RISE TO NEAR 18.7 FEET BY EARLY AFTERNOON ON SUNDAY. 
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/17  02/18  02/19  02/20  02/21

NORTH RIVER
  PALMYRA          16    9.8      18.4   16.4   12.7   10.9   10.5
000 
WGUS83 KLSX 170317
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CST SAT FEB 16 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 

  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

  SOUTH FABIUS RIVER NEAR TAYLOR AFFECTING MARION COUNTY 


.THIS FLOOD WARNING IS BASED ON 1 TO 2 INCH RAINFALL IN THE NEXT 24
HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR
THIS SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR
FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC111-180317-
/O.EXT.KLSX.FL.W.0021.080218T0622Z-080221T0300Z/
/EWMM7.1.ER.080218T0622Z.080219T0000Z.080220T0300Z.UU/
917 PM CST SAT FEB 16 2008

...THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM SATURDAY THE STAGE WAS 3.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...CREST NEAR 14.6 FEET BY MONDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.

$$

MOC127-180317-
/O.EXT.KLSX.FL.W.0020.080217T1130Z-080219T1920Z/
/PALM7.1.ER.080217T1130Z.080218T0000Z.080218T1920Z.NO/
917 PM CST SAT FEB 16 2008

...THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM SATURDAY THE STAGE WAS 9.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...CREST NEAR 18.2 FEET BY TOMORROW EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.

$$

MOC127-180317-
/O.EXT.KLSX.FL.W.0022.080217T2230Z-080219T0900Z/
/TAYM7.1.ER.080217T2230Z.080218T0000Z.080218T0900Z.NO/
917 PM CST SAT FEB 16 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FABIUS RIVER NEAR TAYLOR
* UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM SATURDAY THE STAGE WAS 2.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET. 
* FORECAST...CREST NEAR 9.7 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 9.5 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/17  02/18  02/19  02/20  02/21

MIDDLE FABIUS RIVER
  EWING            12    3.9       4.9   13.5   14.0   10.6    8.3

NORTH RIVER
  PALMYRA          16    9.8      16.5   17.0   12.9   11.0   10.6

SOUTH FABIUS RIVER
  TAYLOR           10    2.5       5.2    9.3    8.7    8.3    5.8
000 
WGUS83 KLSX 171508
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
908 AM CST SUN FEB 17 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

  SOUTH FABIUS RIVER NEAR TAYLOR AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.75 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND ON AVERAGE 0.25 INCHES FORECAST IN THE 
NEXT 24 HOURS...

LOCAL RESIDENTS LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF 
POSSIBLE FLOODING.  DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.  TURN
AROUND, DONT DROWN.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-181508-
/O.EXT.KLSX.FL.W.0020.000000T0000Z-080220T0024Z/
/PALM7.2.ER.080217T1653Z.080218T0000Z.080219T0024Z.NO/
908 AM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM SUNDAY THE STAGE WAS 14.7 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 19.8 FEET BY THIS EVENING. 
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE BY MONDAY EVENING.

$$

MOC111-181508-
/O.EXT.KLSX.FL.W.0021.080218T0517Z-080221T0200Z/
/EWMM7.1.ER.080218T0517Z.080219T0000Z.080220T0200Z.UU/
908 AM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* FROM THIS EVENING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8:59 AM SUNDAY THE STAGE WAS 8.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 14.1 FEET BY TOMORROW EVENING. 
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE BY TUESDAY EVENING.


$$

MOC127-181508-
/O.EXT.KLSX.FL.W.0022.080218T0456Z-080221T0130Z/
/TAYM7.1.ER.080218T0456Z.080218T1800Z.080220T0130Z.NO/
908 AM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FABIUS RIVER NEAR TAYLOR
* FROM THIS EVENING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8:30 AM SUNDAY THE STAGE WAS 5.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 10.1 FEET BY EARLY AFTERNOON ON MONDAY. 
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 10.5 FEET...COUNTY ROAD 117 WEST OF TAYLOR FLOODS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/18  02/19  02/20  02/21  02/22

NORTH RIVER
  PALMYRA          16   14.7      18.4   13.4   11.1   10.6   10.4

MIDDLE FABIUS RIVER
  EWING            12    8.7      13.3   13.7   10.5    8.3    6.5

SOUTH FABIUS RIVER
  TAYLOR           10    5.7       9.9    9.8    8.5    5.9    4.0
000 
WGUS83 KLSX 171803
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 PM CST SUN FEB 17 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  SOUTH FABIUS RIVER NEAR TAYLOR AFFECTING MARION COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF AROUND 1.5 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND UNDER 0.25 INCHES FORECAST IN THE NEXT 24 HOURS...

LOCAL RESIDENTS LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF 
POSSIBLE FLOODING AND LOW WATER CROSSINGS.  

DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.  TURN AROUND, DONT DROWN.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-181803-
/O.EXT.KLSX.FL.W.0020.000000T0000Z-080220T0025Z/
/PALM7.2.ER.080217T1520Z.080218T0000Z.080219T0025Z.NO/
1203 PM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM SUNDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY THIS
  EVENING. 
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE MONDAY EVENING.
* IMPACT...AT 20.4 FEET...COUNTY ROAD 341, NORTH OF PALMYRA, BEGINS TO
  FLOOD.

$$

MOC111-181803-
/O.EXT.KLSX.FL.W.0021.080217T2217Z-080221T0200Z/
/EWMM7.1.ER.080217T2217Z.080219T0000Z.080220T0200Z.UU/
1203 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* FROM THIS AFTERNOON TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:30 AM SUNDAY THE STAGE WAS 10.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.5 FEET BY MONDAY EVENING. 
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE BY TUESDAY EVENING.


$$

MOC127-181803-
/O.EXT.KLSX.FL.W.0022.080218T0300Z-080221T0430Z/
/TAYM7.1.ER.080218T0300Z.080218T1800Z.080220T0430Z.NO/
1203 PM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FABIUS RIVER NEAR TAYLOR
* FROM THIS EVENING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:30 AM SUNDAY THE STAGE WAS 7.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 10.5 FEET BY EARLY AFTERNOON ON MONDAY. 
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 10.5 FEET...COUNTY ROAD 117 WEST OF TAYLOR FLOODS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/18  02/19  02/20  02/21  02/22

NORTH RIVER
  PALMYRA          16   18.0      18.2   13.4   11.1   10.6   10.4

MIDDLE FABIUS RIVER
  EWING            12   10.7      14.1   14.0   10.5    8.3    6.5

SOUTH FABIUS RIVER
  TAYLOR           10    7.6      10.3   10.3    8.7    5.9    4.0
000 
WGUS83 KLSX 171931
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
131 PM CST SUN FEB 17 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

  SOUTH FABIUS RIVER NEAR TAYLOR AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF AROUND 1.5 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND UNDER 0.25 INCHES FORECAST IN THE NEXT 24 HOURS...

LOCAL RESIDENTS LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF 
POSSIBLE FLOODING AND LOW WATER CROSSINGS.  

DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.  TURN AROUND, DONT DROWN.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-181931-
/O.EXT.KLSX.FL.W.0020.000000T0000Z-080220T0136Z/
/PALM7.2.ER.080217T1520Z.080218T0000Z.080219T0136Z.NO/
131 PM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM SUNDAY THE STAGE WAS 18.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY THIS
  EVENING. 
* THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EVENING.
* IMPACT...AT 21.0 FEET...1000 ACRES ARE FLOODED.

$$

MOC111-181931-
/O.EXT.KLSX.FL.W.0021.080217T2216Z-080221T0120Z/
/EWMM7.1.ER.080217T2216Z.080218T1800Z.080220T0120Z.UU/
131 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM SUNDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.5 FEET BY EARLY AFTERNOON ON MONDAY. 
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE BY TUESDAY EVENING.


$$

MOC127-181931-
/O.EXT.KLSX.FL.W.0022.080218T0224Z-080221T0651Z/
/TAYM7.1.ER.080218T0224Z.080219T0000Z.080220T0651Z.NO/
131 PM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FABIUS RIVER NEAR TAYLOR
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 12:30 PM SUNDAY THE STAGE WAS 8.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 10.5 FEET BY TOMORROW EVENING. 
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 10.5 FEET...COUNTY ROAD 117 WEST OF TAYLOR FLOODS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/18  02/19  02/20  02/21  02/22

NORTH RIVER
  PALMYRA          16   18.6      19.0   13.5   11.1   10.6   10.4

MIDDLE FABIUS RIVER
  EWING            12   11.1      14.1   13.9   10.4    8.2    6.4

SOUTH FABIUS RIVER
  TAYLOR           10    8.1      10.2   10.3    8.9    6.1    4.2
000 
WGUS83 KLSX 180128
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CST SUN FEB 17 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  THE NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1.5 INCHES OF RAIN IN THE 
PAST 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-190128-
/O.EXT.KLSX.FL.W.0020.000000T0000Z-080220T1855Z/
/PALM7.2.ER.080217T1520Z.080218T1200Z.080219T1855Z.NO/
728 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA
* UNTIL THE WARNING IS CANCELLED.
* AT 6 PM SUNDAY THE STAGE WAS 20.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.3 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  EARLY AFTERNOON.
* IMPACT...AT 21.0 FEET...1000 ACRES ARE FLOODED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/18  02/19  02/20  02/21  02/22

NORTH RIVER
  PALMYRA          16   20.3      21.3   17.9   13.3   11.7   11.2
000 
WGUS83 KLSX 181408
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
808 AM CST MON FEB 18 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 2.5 INCHES OF PRECIPITATION 
THE PAST 36 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-181438-
/O.CAN.KLSX.FL.W.0020.000000T0000Z-080220T1855Z/
/PALM7.2.ER.080217T1520Z.080218T0300Z.080218T1132Z.NO/
808 AM CST MON FEB 18 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER AT PALMYRA.
* AT 7:30 AM MONDAY THE STAGE WAS 14.3 FEET. 
* FELL BELOW FLOOD STAGE AT 5:32 AM MONDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.0 FEET BY TUESDAY
  MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/19  02/20  02/21  02/22  02/23

NORTH RIVER
  PALMYRA          16   14.3      12.0   10.7   10.5   10.4   10.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 16, 4:24 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 16, 4:24 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
424 AM CST SAT FEB 16 2008

.DISCUSSION...
MAIN FORECAST CONCERN CONTINUES TO BE PRECIPITATION TYPE AND AMOUNTS
THIS WEEKEND.  MODELS ARE IN GENERALLY GOOD AGREEMENT WITH LIFTING
CLOSED LOW CURRENTLY ALONG THE U.S./MEXICO BORDER NEWD AHEAD OF
SHORTWAVE TROUGH DIGGING SEWD ACROSS THE CANADIAN ROCKIES.  TRACKS
AND TIMING ARE SIMILAR WITH SURFACE/850 MB LOW MOVING ACROSS THE
NWRN PART OF THE CWA ON SUNDAY MORNING. HAVE USED A BLEND OF THE
GFS/NAM/ECMWF MASS FIELDS FOR THIS FORECAST WITH A EMPHASIS ON THE
ECWMF FOR QPF. THIS MAKES FOR ONLY MINOR ADJUSTMENTS TO GOING
FORECAST.

LARGE AREA OF SHRA/TSRA HAS BROKEN OUT ACROSS THE SRN/CNTRL PLAINS
AND LOWER MS VALLEY EARLY THIS MORNING IN A BROAD AREA OF 925-850MB
MOISTURE CONVERGENCE ON THE BACK SIDE OF 500MB RIDGE AXIS. THIS
FORCING WILL SPREAD NEWD TODAY...WITH THE RUC SHOWING INCREASED
LOW LEVEL FORCING REACHING THE CWA BY 18Z. HAVE GONE WITH A DRY
MORNING...BUT HAVE CHC POPS OVER THE SWRN 2/3RDS OF THE CWA AFT
21Z. THEREAFTER...LARGE SCALE ASCENT INCREASES DRAMATICALLY INTO
THE EVENING WITH THE APPROACH OF THE SWRN LOW WITH SUSTAINED LOW
LEVEL MOISTURE CONVERGENCE AS 70KT LOW LEVEL JET TRANSPORTS 1 TO
1.25 INCH PRECIPITABLE WATER VALUES INTO CWA. HIGHEST RAINFALL TOTALS
TONIGHT WILL LIKELY BE OVER CNTRL/NERN MO AND W CNTRL IL WHERE
THERE WILL BE SUSTAINED LOW CONVERGENCE AHEAD OF THE 850MB LOW
TRACK UNDER BEST LARGE SCALE AND MESOSCALE ASCENT CAUSED BY MID-
LEVEL TROUGH AND COUPLED JET STRUCTURE. MODEL QPFS HAVE 1.5-2.0
TOTALS BETWEEN 00-12Z TONIGHT WHICH ARE CLOSE TO FLASH FLOOD
GUIDANCE VALUES. FARTHER SE...QPF TOTALS ARE LESS AS DRY SLOT
WILL WRAP AROUND LOW...AND FFG VALUES ARE SLIGHTLY HIGHER.
HOWEVER...800-600MB DELTA THETA-E VALUES FALL BELOW ZERO
INDICATING THE POTENTIAL FOR THUNDERSTORMS WHICH COULD PRODUCE
HEAVY RAINFALL. SO WITH ALL OF THIS SAID...WILL LEAVE FLASH FLOOD
WATCH AS IS.

COLD AIR WILL WRAP AROUND LOW AS IT LIFTS NORTHEAST OF THE CWA ON
SUNDAY AFTERNOON...SO HAVE KEPT THE SAME IDEA WITH A SLOW CHANGE
OVER FROM RAIN TO SNOW FROM NW TO SE ON SUNDAY. DEFOMATION ZONE
WILL AFFECT THE NRN CWA BRINGING A FEW INCHES OF SNOWFALL BEFORE
IT TAPERS OFF LATE IN THE DAY.  FORECAST SOUNDING DO NOT INDICATE
MUCH OF A CHANCE OF PL/FZRA WITH THIS EVENT. WINDS WILL INCREASE
WHICH MAY CAUSE SOME AREAS OF BLOWING SNOW. EXPECT THE CHANCE OF
SNOW TO LINGER SUNDAY NIGHT INTO EARLY MONDAY UNDER DEEPENING
NORTHERN STREAM TROUGH.

USED A COMBINATION OF THE GFS MOS AND SREF MEAN FOR TEMPERATURES.
TEMPERATURES TONIGHT WILL LIKELY REMAIN STEADY OR SLOWLY RISE IN
SOME AREAS.

BRITT

&&

.AVIATION...
FOR THE 12Z TAFS...LOW LVL CLOUD CVR ARND 2000 FT ACRS SRN MO WILL
CONT ADVCTG NWD THRU THE CWA TDA. THIS CLOUD CVR HAS ALREADY
MOVED INTO THE COU VCNTY EARLY THIS MRNG AND WILL MOVE INTO STL
AND SUS LATER THIS MRNG...AND INTO UIN THIS AFTN. THE CLOUD
CEILING WILL GRADUALY LWR THRU THE DAY AND INTO THE NGT AS LGT RAIN
OVERSPREADS THE CWA FM S-SW TO N-NE WITH THE APPROACH OF THE
UPR/SFC LOW FM THE SRN PLAINS. THE LGT RAIN WILL INTENSIFY THRU
THE NGT WITH THE CEILING LIKELY FALLING TO ARND 500 FT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
     IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-
     MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST.
     CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-
     GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE
     IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Feb 16, 5:26 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
526 AM CST SAT FEB 16 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
526 AM CST SAT FEB 16 2008

...FLASH FLOOD WATCH FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN IS EXPECTED TO SPREAD ACROSS THE REGION LATE THIS
AFTERNOON AND TONIGHT. THE RAIN WILL BE HEAVY AT TIMES...CAUSING
FLOODING OF STREAMS AND SMALL RIVERS AND SURROUNDING LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF HEAVY RAINFALL WILL CONTINUE INTO EARLY SUNDAY.

COLDER AIR WILL MOVE INTO THE REGION ON SUNDAY CAUSING THE RAIN TO
CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST. 1 TO 4 INCHES OF
SNOWFALL IS POSSIBLE BY LATE SUNDAY EVENING OVER NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

WINDS WILL GUST UP TO 35 MPH OVER THE REGION ON SUNDAY AND MONDAY.
THIS MAY CAUSE SOME AREAS OF BLOWING SNOW OVER NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS LATE SUNDAY AFTERNOON AND SUNDAY
EVENING.

THERE IS A CHANCE OF SNOW ON THURSDAY INTO EARLY FRIDAY AS YET
ANOTHER STORM SYSTEM MOVES OUT OF THE SOUTHERN ROCKIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL TOTALS OR ANY
FLOODING TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:17 AM CSTRiver Flood WarningLSXLewis3 days
Feb 16, 8:17 AM CSTRiver Flood WarningLSXMarion48 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.